I've got the Mirena. I've had it about 2 1/2 months and everyday I get a little more "used" to it. I must say the side effects have really bothered me. I have acne now like I've never had it before. I've never had more than a couple of pimples at a time, but now I am so embarassed of how my face looks. I know it sounds shallow, but it's that bad, even to the point of hurting sometimes. I've also put on about 6-10 pounds (fluctuates) that I can't seem to loose. I was losing weight when it was put in and continued my routine, but about a month after it was inserted, the weight just came and stayed.
: I did have some cramping for the first week or so, and spotting for about a month. Also, my last period lasted two weeks. I have always tracked CM until I got the IUD, but now, I feel like I don't "know" my body as well.
I do feel like I'm getting more used to having it and probably in the long term it will be a good thing. I had not anticipated this adjustment period, though. Dh and I have talked about having it removed, but (OK, this sounds really bad) we spent so much money on it (about $650 including insertion) that we just can't bring ourselves to have it taken out so soon. I'm going to give it a year trial, and then after a year, we will re-evaluate.